Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 20, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jul 20, 2018, 3:00 AM EDT for Knox County, Lincoln County, Waldo County, Maine. It took effect at Jul 20, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2018, 3:00 AM EDT (07:00 UTC)
- In effect from
- Jul 20, 2018, 8:00 AM EDT
- Expired
- Jul 20, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Lincoln County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 86 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
815 WHUS41 KGYX 200700 CFWGYX Coastal Hazard Message National Weather Service Gray ME 300 AM EDT Fri Jul 20 2018 MEZ026>028-201900- /O.NEW.KGYX.BH.S.0020.180720T1200Z-180721T0000Z/ Lincoln-Knox-Coastal Waldo- 300 AM EDT Fri Jul 20 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * Location...The Mid Coast of Maine and the waters of Penobscot Bay. * Beach Hazard...The warm air temperatures around 80 may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * Timing...During the day today * Winds...Southeast 5 to 10 MPH. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
998 WHUS41 KGYX 201342 CFWGYX Coastal Hazard Message National Weather Service Gray ME 942 AM EDT Fri Jul 20 2018 MEZ026>028-210000- /O.CON.KGYX.BH.S.0020.000000T0000Z-180721T0000Z/ Lincoln-Knox-Coastal Waldo- 942 AM EDT Fri Jul 20 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Location...The Mid Coast of Maine and the waters of Penobscot Bay. * Beach Hazard...The warm air temperatures around 80 may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * Timing...During the day today * Winds...Southeast 5 to 10 MPH. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 20, 2:50 AM EDT, 10 minutes earlier.
Area forecast discussion, Jul 20, 2:50 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Gray ME
250 AM EDT Fri Jul 20 2018
.SYNOPSIS...
High pressure will remain overhead through Saturday providing
the region with fair weather. Low pressure will move northward
off the Mid Atlantic coast Saturday night and Sunday and bring
rain to northern New England. Thereafter, a tropical air mass
will remain in place through mid week with attendant chances for
showers and thunderstorms each day, especially away from the
coast.
&&
.NEAR TERM /THROUGH TODAY/...
Quiet weather is expected today as deep layer ridging remains
in place. Fair weather is expected today after some early
morning valley fog. No rainfall is expected with temperatures
mainly in the 80s areawide. Afternoon onshore flow will cool
temperatures at the coast.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...
Deep layer ridging remains in place through Saturday which will
allow for mostly sunny skies. Any rain chances should hold off
until Saturday night.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The deterministic model solutions are in decent agreement on the
long wave pattern through the first half of the upcoming week. we
begin the period with a weakening upper ridge and surface high
over the Maritimes and New England. This bodes well for a quiet
and seasonal start to the upcoming weekend. By Sunday...the ridge
is offshore and an upper low initially over the Great Lakes has
begun migrating southward into the southeast CONUS. This low will
eventually park itself over the southeast with a large upper
ridge over the western Atlantic. The resultant flow surface and
aloft will transport warm and increasingly humid air northward into
the region beginning Sunday then continuing well into the
upcoming work week. A shortwave impulse will pivot around the
upper low and with an associated surface system move north along
the coast on Sunday. This will lead to an organized area of
showers and thunderstorms and locally heavy rainfall Sunday into Sunday
night. Thereafter...we'll see daily rounds of convection due to
weak passing shortwave impulses and daytime heating. Towards the
end of next week...a cold front will inch its way eastward into
New England with its eventual passage dependent on how fast the
western Atlantic ridge begins to weaken.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
Short Term...VFR conditions are expected today through Saturday
as high pressure remains in place. The only exception will be
for areas of valley fog at night which may bring brief LIFR
conditions.
Long Term...
Sun...MVFR with areas of IFR in shra/tsra and fog.
Mon - Tue...Areas of MVFR in shra/tsra.
&&
.MARINE...
Short Term...Conditions are expected to remain below small craft
thresholds today through Saturday.
Long Term...
Sun - Tue...SCA's are psb...especially outside the bays.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from 9 AM EDT this morning through
this evening for MEZ026>028.
NH...None.
MARINE...None.
&&
NEAR TERM...Ekster
SHORT TERM...Ekster
LONG TERM...SchwibsHazardous weather outlook, Jul 19, 4:04 PM EDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 404 PM EDT Thu Jul 19 2018 MEZ007>009-012>014-018>028-NHZ001>015-202015- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 404 PM EDT Thu Jul 19 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A tropical air mass will arrive Sunday. This will bring a potential for heavy rain and thunderstorms Sunday. Scattered thunderstorms Monday through Wednesday could also produce torrential downpours, and bring a low risk for localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-202015- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 404 PM EDT Thu Jul 19 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.